| Model Number |
FA-55150-1030 |
| Medical Device Problem Codes |
Retraction Problem (1536); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/10/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that when preparing to deploy the pipeline flex stent (ped-400-18) from the tip end, resistance was met at the distal end of the marksman microcatheter and the stent could not be pushed out smoothly.On the angiographic imaging, the radiopaque guidewire appeared to be severely compressed.An attempt was made to retrieve it using the delivery sheath, but this was unsuccessful despite several tries.Eventually, the stent was withdrawn together with the marksman.A new ped-375-20 stent was used to complete the procedure.After the stent was removed from the body along with the marksman catheter, the surgeon, wanting to understand the problem, used some force externally to deploy the stent.No damage to the stent was visible to the naked eye.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, aneurysm of the upper edge of the ophthalmic artery with a max diameter of 3.5 mm and a 4.0 mm neck diameter.The landing zone arterial diameter was 3.5 mm distally and 3.76 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as 0.The angiographic result post procedure was reported as normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).The catheter was flushed continuously with heparinized saline.The stent was not stuck and there was not damage to the pushwire or catheter.Ancillary devices included synchro2 guidewire.
Additional Manufacturer Narrative
Continuation of d10: pipeline flow diversion stent product id ped-400-18 (lot b776412).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received reporting that because the case was reported at short notice, the distributor¿s staff assisted in the operating room during the procedure.The platelet reactivity units (pru) level was within the normal range, around 150.It was clarified that the report that the radiopaque guidewire appeared to be severely compressed was referring to the ped pushwire.It was clarified that the ped pushwire was attempted to be retrieved using the delivery sheath.The reported resistance was with the sheath, and it was later suspected that the stent may have been stuck by the small wings.After the entire ped device and delivery system were withdrawn as a whole, multiple attempts were made to remove the stent body outside the body.It was later suspected that the stent may have been stuck by the small wings.It was suspected that the compression was caused by the stent being unable to be deployed.The cause of the resistance during resheathing was not determined.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.